Your Basket is Empty
Sign in to see items you may have added previously.
See samples, rewards and promotions in .

Item Added to Basket

Free Shipping!

You're only $50.00 away from Free Shipping.

Post in Besides Beauty
|

THE PARTY THREAD

A place to say thanks to helpful BTer's, share your new BT status or heart achievement... A place to joke around, share memes, riddles or anything else you want to. Let's bring back some life in this place!!!!

 

Where the unicorns play - Post your unicorn mail here:

https://community.sephora.com/t5/Besides-Beauty/THE-UNICORN-MAIL-THREAD/m-p/3645731

29d1962a0afd13c82d50532134eb59e5.jpg 

 

 

OTHER FUN THREADS

Spoiler

 

Re: THE PARTY THREAD

Thanks!!

Re: THE PARTY THREAD

Congratulations, @twilightnicky!

Re: THE PARTY THREAD

Thanks Smiley Very Happy

Re: THE PARTY THREAD

@twilightnicky CONGRATS on becoming a Go-Getter!!! YAY 

congrats.gif

Re: THE PARTY THREAD

Thank you! Love that show btw Smiley Very Happy

Re: THE PARTY THREAD

@twilightnicky Congratulations on being a Go Getter!!!

Re: THE PARTY THREAD

Thanks Smiley Happy

Re: THE PARTY THREAD

Congrats @twilightnicky!

congrats1.gif

Re: THE PARTY THREAD

Thank you!

Re: THE PARTY THREAD

Yay @twilightnicky! Way to go!

Re: THE PARTY THREAD

Thanks!

Re: THE PARTY THREAD

Hello all!!! 💖This isn't much of a "party" post... but I thought it was important and I wasn't sure where to put it... so here goes...

 

--- FULL DISCLOSURE: I'm not a doctor and I have no medical training. I am solely speaking from personal experience and the desire to protect others from similar circumstances. 💖 ---

 

Over the past week and a half to two weeks (roughly... it is hard to recall and my memory is foggy) I experienced one of the most unsettling experiences of my life.

 

For those of you that have know me for a while, you are probably aware that I am a strong advocate for mental health. I have been personally diagnosed with a variety of mental illnesses throughout my life and continue to fight every day against the stigma. If nothing else, I strive to ensure that no individual has to suffer alone. Thus, I use my story and my experience to advocate for and offer help to other individuals with mental illnesses. 

 

Although I have come very far in my fight with mental illness, I am not perfect. There is no "cure" and I will never be completely rid of my internal struggles (nor will those with similar disabilities). 

 

That being said, for some background info, it is important to know that many medications utilized in the treatment of mental illnesses do not provide permanent aid. Patients with recurring disorders often build a tolerance to their medications over time, making treatment with specific medication(s) ineffective within a matter of years. Because of this, some patients are constantly searching for new medications and treatment plans that will help regulate their disorder(s).

 

I was recently placed on a new antidepressant, as my current medication is slowly becoming ineffective. My psychiatrist did not want me to experience a gap in treatment by weaning my body off of my current medication and then slowly introducing a new one. Therefore, he decided to introduce the new antidepressant to my system while continuing with my other medications as normal. In theory, once the levels of the new medication were stabilized in my body, I could THEN be weaned off of my old medication, which would eliminate a gap in treatment. However, things went really, really wrong...

 

On the second day of introducing the new medication, I contracted serotonin syndrome. This is caused by an overwhelming buildup of serotonin in the brain, to the point where the body cannot process it all at once. Symptoms include involuntary muscle shakes/jerks, extreme headaches, fever, chills, numbing of the limbs, confusion, altered state of consciousness, loss of consciousness, etc. If the medication is not stopped immediately, it will result in more serious symptoms such as seizures, coma, and even death. These more serious symptoms will take hold QUICKLY... as in 24-48 hours. Because serotonin syndrome is considered to be "rare", doctors almost never diagnose it correctly.

 

I can attest to the fact that I presented VERY clear symptoms and was told by 5+ doctors that "there is just no way I have it because it is so rare". It was not until several days in to my recovery that my reaction was properly evaluated. Luckily, I listened to my body and stopped taking the new medication immediately.

 

Normally, I would keep intense experiences such as this to myself. However, I am lucky to be alive and felt the need to warn others about the potential dangers of prescription drug interactions. 

 

THE MORAL OF THE STORY IS...

- When a loved one introduces a new medication to their system, no matter how minor, keep a considerate watch on them for a few days... just to make sure they are okay (I have no clue how I would have made it out of this if I had been alone).

- Always keep a record of the medications you are currently taking, plan to begin taking, and/or plan to stop taking (at the discretion of a doctor, of course). Drug interactions can be the cause of a lot of negative symptoms, more than most realize.

- FINALLY, LISTEN TO YOUR BODY!!! I will be the first to say that a doctor's orders should be followed to the letter, as they usually know best. However, if you know something is really wrong, don't be afraid to stand up for yourself. It could mean the difference between life and death. 

 

Please, please, please take care of yourselves everyone and stay safe out there!!! 💖As always, sending tons of love to all of you!!!

Re: THE PARTY THREAD

@SchylarR  Oh my goodness. I just saw this. Are you feeling better? I am so sorry you have had to go through this. I feel like there is a great deal of unawareness about serotonin syndrome (by society in general and physicians as well), particularly the interaction between both OTC and prescription meds. Thanks for this post.

Re: THE PARTY THREAD

@SchylarR  I just saw your post and I hope you are doing better!!! How scary it must have been and I have personally seen a family member go through the same syndrome. I am so glad you realized the problem and stopped the medication!! Some physicians have a hard time listening to their patients!!😕

I hope you're able to find the right medicine to help you!! Take care and know my thoughts and prayers are with you!!🥰

Re: THE PARTY THREAD

@SchylarR I have been trying to respond to your pm for a few days. The site keeps telling me I've reached the max number of messages I can send. Not sure what the glitch is but want you to know I appreciated it and will respond eventually.

Re: THE PARTY THREAD

No worries, thanks for letting me know!!! 😊Hopefully your account gets fixed soon!!! @sprocketta 

Re: THE PARTY THREAD

@SchylarR ,

Thank you for sharing your experiences and your insights!  I hope you are feeling much better now and will continue to do so!

Re: THE PARTY THREAD

I am definitely feeling much better!!! Thank you for your kind words girly!!! 🤗 @tsavorite 

Re: THE PARTY THREAD

How scary, @SchylarR! This is such an important reminder to listen to ourselves (and loved ones) and be advocates for our own healthcare as necessary. I hope you're feeling better and get the new meds situation worked out in a more helpful manner! Heart

Re: THE PARTY THREAD

I decided to just take it easy and stick to my original meds for now at least!!! 😋Thank you for the positive vibes!!! It wasn't until this experience that I really understood what it means to stand up for your health, as I have never had to before. If nothing else, it was a good life lesson that I hope others can learn from as well. @quspork 

Re: THE PARTY THREAD

@2manyperfumes Congratulations on your new Go Getter status!

1 Reply